Alert archive / Maryland / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 228, NWS Wakefield, VA

September 1, 2021Dorchester County, Somerset County, Wicomico County, Maryland

NWS Wakefield, VA issued this severe thunderstorm warning at Sep 1, 2021, 6:53 PM EDT for Dorchester County, Somerset County, Wicomico County, Maryland. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 1, 2021, 6:53 PM EDT (22:53 UTC)
Expired
Sep 1, 2021, 7:45 PM EDT
In force
52 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Dorchester County, MD, Somerset County, MD, Wicomico County, MD

The radar

The Dover AFB radar (KDOX), 54 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 1, 11:46 AM EDTTornado WatchSPC9 hr

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 10.9 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2021-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 515 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2021-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
515 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
955 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

931 
WUUS51 KAKQ 012253
SVRAKQ
MDC019-039-045-012345-
/O.NEW.KAKQ.SV.W.0228.210901T2253Z-210901T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
653 PM EDT Wed Sep 1 2021

The National Weather Service in Wakefield has issued a

* Severe Thunderstorm Warning for...
  North central Somerset County in southeastern Maryland...
  Wicomico County in southeastern Maryland...
  Northeastern Dorchester County in southeastern Maryland...

* Until 745 PM EDT.

* At 653 PM EDT, severe thunderstorms were located along a line
  extending from near Hurlock to near Hebron to near Princess Anne,
  moving northeast at 25 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and powerlines.

* Severe thunderstorms will be near...
  Hurlock around 700 PM EDT.
  Hebron and Vienna around 705 PM EDT.
  Sharptown around 715 PM EDT.
  Fruitland around 725 PM EDT.
  Salisbury University around 730 PM EDT.
  Salisbury around 735 PM EDT.
  Delmar around 745 PM EDT.

Other locations impacted by these severe thunderstorms include
Wetipquin, Brookview, Trinity, Eldorado, Eden, Mount Vernon,
Chesapeake Heights, Pittsville, Galestown and Green Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 900 PM EDT for southeastern
Maryland.

For your protection move to an interior room on the lowest floor of a
building.

Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.

A Tornado Watch remains in effect until 900 PM EDT for southeastern
Maryland.

&&

LAT...LON 3870 7580 3868 7580 3869 7576 3864 7571
      3846 7569 3845 7534 3843 7533 3813 7584
      3814 7583 3814 7591 3820 7590 3823 7582
      3825 7588 3823 7589 3833 7588 3835 7586
      3836 7588 3847 7587 3860 7595 3870 7585
TIME...MOT...LOC 2253Z 209DEG 22KT 3861 7582 3839 7576 3818 7579 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MRD
2 follow-up statements
015 
WWUS51 KAKQ 012310
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
710 PM EDT Wed Sep 1 2021

MDC019-039-045-012345-
/O.CON.KAKQ.SV.W.0228.000000T0000Z-210901T2345Z/
Somerset MD-Wicomico MD-Dorchester MD-
710 PM EDT Wed Sep 1 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTH CENTRAL SOMERSET...CENTRAL WICOMICO AND EASTERN DORCHESTER
COUNTIES...

At 709 PM EDT, severe thunderstorms were located along a line
extending from near Federalsburg to near Delmar to near University Of
Maryland Eastern Shore, moving northeast at 40 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and powerlines.

These severe storms will be near...
  Parsonsburg around 730 PM EDT.

Other locations impacted by these severe thunderstorms include
Galestown, Catchpenny, Oriole, Trinity, Salisbury-Wicomico, Eden,
Allen, Whitehaven, Lakewood and Widgeon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 900 PM EDT for southeastern
Maryland.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3864 7571 3846 7569 3845 7536 3845 7534
      3843 7533 3828 7559 3828 7561 3825 7563
      3815 7583 3816 7583 3844 7572 3867 7574
      3867 7573
TIME...MOT...LOC 2309Z 226DEG 33KT 3870 7571 3848 7565 3827 7568 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MRD
385 
WWUS51 KAKQ 012330
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
730 PM EDT Wed Sep 1 2021

MDC019-012339-
/O.CAN.KAKQ.SV.W.0228.000000T0000Z-210901T2345Z/
Dorchester MD-
730 PM EDT Wed Sep 1 2021

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DORCHESTER COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of
the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 900 PM EDT for southeastern
Maryland.

LAT...LON 3846 7569 3845 7536 3845 7534 3843 7533
      3828 7559 3828 7561 3825 7563 3818 7576
      3821 7577 3833 7567
TIME...MOT...LOC 2329Z 214DEG 21KT 3876 7557 3854 7551 3814 7568 

$$

MDC039-045-012345-
/O.CON.KAKQ.SV.W.0228.000000T0000Z-210901T2345Z/
Somerset MD-Wicomico MD-
730 PM EDT Wed Sep 1 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTH CENTRAL SOMERSET AND CENTRAL WICOMICO COUNTIES...

At 729 PM EDT, severe thunderstorms were located along a line
extending from Bridgeville to near Laurel to near Westover, moving
northeast at 25 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and powerlines.

These severe storms will be near...
  Fruitland around 800 PM EDT.
  Salisbury University around 805 PM EDT.
  Salisbury around 810 PM EDT.
  Parsonsburg around 815 PM EDT.

Other locations impacted by these severe thunderstorms include
Salisbury-Wicomico, Chesapeake Heights, Pittsville, Eden, Melson,
Shad Point, Allen and Lakewood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 900 PM EDT for southeastern
Maryland.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3846 7569 3845 7536 3845 7534 3843 7533
      3828 7559 3828 7561 3825 7563 3818 7576
      3821 7577 3833 7567
TIME...MOT...LOC 2329Z 214DEG 21KT 3876 7557 3854 7551 3814 7568 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MRD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 4:31 PM EDT, 2 hours 22 minutes earlier.

Area forecast discussion, Sep 1, 4:31 PM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
431 PM EDT Wed Sep 1 2021

.SYNOPSIS...
The remnant low of Ida will track by north of the local area
this evening then push off the coast tonight. High pressure
builds in from the north Thursday through Saturday. A weak front
crosses the mid-Atlantic region late Sunday.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
As of 430 PM EDT Wednesday...

Will be cancelling TOR watch shortly for most of the I 95
corridor on W...including Northampton and Hertford counties in
VA.

Previous discussion:

Its been an interesting afternoon thus far. Convection certain
less intense overall than back in Ivan (2004). There appears to
be limiting factors for widespread SVR. The remnants of IDA
continue to weaken while opening up tracking by N of the FA.
Also...LCL heights having difficulty lowering below 750-1000 ft
(prefer to have them aob 500 ft for TORs). Right now...the
strongest shear is shifting NE to areas from the nrn neck in VA
to the lower MD ern shore...that will likely be the area to
watch the next couple/few hours. Elsw (esp inland)...overall low
level flow turning more SSW and it will likely be difficult to
sustain any spinning from cells for TORs.

Trough aloft and trailing cold front will be progressing E from
the higher terrain this evening/tonight. Accompanying that will
be an area of SHRAs and psbl embedded (ISOLD) tstms. Winds will
be shifting from SSW to NW (and be gusty) overnight after passage.
Clearing may begin at least over wrn/central VA locations by
late tonight. Lows in the l-m60s W to around 70F along coastal
SE VA-NE NC.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
As of 230 PM EDT Wednesday...

A drier/cooler period of wx for Thu-Sat. Keeping clouds/low CHC PoPs
along the coast early Thu morning...OTW clearing out/becoming mostly
sunny (lastly over coastal SE VA-NE NC) Thu. Gusty NNE winds...highest
at the coast...slowly waning in the afternoon. Mostly clear nights/mostly
sunny days Thu night-Sat. Lows Thu night/Fri night mainly in the m-u50s
along/W of I 95 and interior lower MD ern shore...and the l-m60s elsw.
Highs Fri in the u70s to around 80F...Highs Sat in the l80s.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
As of 155 PM EDT Wednesday...

Sfc hi pres drifts farther off the coast Sat night resulting in
the development of a SSW low level flow. A quickly moving cold
front in zonal flow aloft will be crossing the region late Sun
w/ a weak/trailing sfc lo tracking through the Carolinas into
Mon morning. Will continue w/ periods of clouds and lo CHC PoPs.
Dry wx returns for Mon afternoon-Tue w/ temperatures near to just
above seasonal normals. A stronger system in WNW aloft is forecast
to cross the region Tue night or Wed.

Lows Sat night in the l-m60s...except the u60s along the coast.
Highs Sun in the l-m80s. Lows Sun night in the l-m60s W to the
l70s along coastal SE VA-NE NC. Highs Mon in the l-m80s N to the
m-u80s S. Lows Mon night in the l60s W to the l70s along
coastal SE VA-NE NC. Highs Tue in the m-u80s. Highs Wed in the
l-m80s.

&&

.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
As of 115 PM EDT Wednesday...

VRB VFR CIGS through this evening w/ potential flight restrictions
(due to brief IFR/MVFR CIGS/VSBYS in tstms) and gusty SSW winds
to 20-30 kt. Highest PROB for tstms at SBY. SCT-numerous
SHRAS/tstms tapering W-E across the FA through about 02-04Z/02.
Winds shift to the W-NW behind a cold front after 06Z/02.
Dry/VFR conditions return Thu through the upcoming weekend. NNE
winds will be a bit gusty near the coast Thurs into early Fri.

&&

.MARINE...
As of 345 PM EDT Wednesday...

Ida's remnant low is currently located over north central VA near
the WV border moving slowly NE. Winds across the local waters have
responded quickly to the steepening pressure gradient with southerly
flow 20-30 kt and gusts 30-40 kt over a large portion of the area.
Waves are 2-4 ft with seas generally 3-5 ft.

Opted to upgrade the entire Ches Bay and coastal zones to a Gale
Warning with SCAs in place for the rivers and sound. Conditions
should begin to improve late tonight as the low begins to move
offshore along the NJ/NY coast. Current Gale Warning headlines are
set to expire at 1am and will need to be replaced with SCA
headlines. The trailing cold front will cross the waters tonight
with southerly flow becoming NW and N behind the boundary. Much
cooler and drier air will filter southward behind the front,
fostering deep mixing with winds remaining in the 20-25 range with
gusts to 30 kt. Waves build to 3-5 ft in the bay through Thursday
afternoon before slowly subsiding into Friday morning. Seas build to
4-6 ft S and 5-8 ft N tonight. Seas will subside modestly in the
N/NW flow behind the front but will maintain 4-6 ft through Thursday
night before falling below 5 ft Friday morning.

Much calmer marine conditions are expected Friday and Saturday as
high pressure builds in. The second half of the weekend will see an
increase in SW winds as high pressure moves offshore and low
pressure dips southward from the Great Lakes.

High rip current risk is expected at all beaches on Thursday.

&&

.TIDES/COASTAL FLOODING...
As of 430 AM EDT Wednesday...

Increasing southerly flow up the Ches Bay may result in some minor
flooding issues at Cambridge/Bishops Head/Crisfield MD and
Lewisetta VA with the high tide cycle tonight. Some additional
nuisance (potentially approaching minor thresholds) flooding in
the middle and lower Bay into Thu morning.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Coastal Flood Warning from 8 PM this evening to 6 AM EDT
     Thursday for MDZ021>023.
NC...None.
VA...Coastal Flood Advisory from 8 PM this evening to 4 AM EDT
     Thursday for VAZ077-078-099.
MARINE...Small Craft Advisory until 7 PM EDT Thursday for ANZ633-
     635>638.
     Gale Warning until 1 AM EDT Thursday for ANZ630>632-634-650-
     652-654-656-658.

&&

SYNOPSIS...MPR
NEAR TERM...ALB
SHORT TERM...ALB
LONG TERM...ALB
AVIATION...ALB/MPR
MARINE...RHR
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Sep 1, 4:39 PM EDT, 2 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
439 PM EDT Wed Sep 1 2021

MDZ024-VAZ064-075-076-082>086-089-090-093-095>097-517>525-022045-
Inland Worcester-Caroline-Westmoreland-Richmond-Charles City-
New Kent-Gloucester-Middlesex-Mathews-Surry-James City-Isle of Wight-
Norfolk/Portsmouth-Suffolk-Chesapeake-Western King William-
Eastern King William-Western King and Queen-Eastern King and Queen-
Western Essex-Eastern Essex-York-Newport News-Hampton/Poquoson-
439 PM EDT Wed Sep 1 2021

...TORNADO WATCH 482 IN EFFECT UNTIL 7 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast Maryland, east
central Virginia, eastern Virginia, north central Virginia and
southeast Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ012>017-030>032-VAZ048-060>062-065>069-079>081-087-088-092-
509>516-022045-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Fluvanna-Prince Edward-Cumberland-Goochland-
Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-Brunswick-Dinwiddie-
Prince George-Greensville-Sussex-Southampton-Western Louisa-
Eastern Louisa-Western Hanover-Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
439 PM EDT Wed Sep 1 2021

This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, south central Virginia and southeast Virginia.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ025-VAZ098-100-022045-
Maryland Beaches-Virginia Beach-Northampton-
439 PM EDT Wed Sep 1 2021

...TORNADO WATCH 482 IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...BEACH HAZARDS STATEMENT IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

This Hazardous Weather Outlook is for southeast Maryland, eastern
Virginia and southeast Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ099-022045-
Accomack-
439 PM EDT Wed Sep 1 2021

...TORNADO WATCH 482 IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 4 AM
EDT THURSDAY...
...BEACH HAZARDS STATEMENT IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

This Hazardous Weather Outlook is for southeast Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   MODERATE RIP CURRENT RISK.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ021>023-022045-
Dorchester-Wicomico-Somerset-
439 PM EDT Wed Sep 1 2021

...TORNADO WATCH 482 IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...COASTAL FLOOD WARNING IN EFFECT FROM 8 PM THIS EVENING TO 6 AM
EDT THURSDAY...

This Hazardous Weather Outlook is for southeast Maryland.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Coastal Flood Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ077-078-022045-
Northumberland-Lancaster-
439 PM EDT Wed Sep 1 2021

...TORNADO WATCH 482 IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 4 AM
EDT THURSDAY...

This Hazardous Weather Outlook is for eastern Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ102-022045-
Eastern Currituck-
439 PM EDT Wed Sep 1 2021

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...BEACH HAZARDS STATEMENT IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

This Hazardous Weather Outlook is for northeast North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Sep 1, 4:22 PM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
422 PM EDT WED SEP 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     2 NW CHRIST CHURCH      37.70N 76.45W
09/01/2021                   LANCASTER          VA   911 CALL CENTER

            TREE BRANCHES DOWN ON POWER LINES NEAR MORAN
            CREEK RD.

&&

JKP
Local storm report, Sep 1, 4:34 PM EDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
434 PM EDT WED SEP 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0316 PM     TSTM WND DMG     KINGS POINT             37.24N 76.70W
09/01/2021                   JAMES CITY         VA   DEPT OF HIGHWAYS

            TREE DOWN ON KINGSPORT DR NEAR CROWNPOINT
            RD.

&&

JO
Local storm report, Sep 1, 4:47 PM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
447 PM EDT WED SEP 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     FUNNEL CLOUD     EAST NEW MARKET         38.59N 75.92W
09/01/2021                   DORCHESTER         MD   911 CALL CENTER

            OFFICERS FOLLOWING A FUNNEL CLOUD NEAR EAST
            NEW MARKET.

&&

JO
Local storm report, Sep 1, 4:59 PM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
459 PM EDT WED SEP 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 PM     TORNADO          2 NW HURLOCK            38.65N 75.90W
09/01/2021                   DORCHESTER         MD   911 CALL CENTER

            TORNADO ON THE GROUND NEAR NEW MARKET.

&&

JO
Local storm report, Sep 1, 5:17 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
517 PM EDT WED SEP 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 PM     TORNADO          1 NNE HURLOCK           38.65N 75.86W
09/01/2021                   DORCHESTER         MD   TRAINED SPOTTER

            VIDEO OF A TORNADO CROSSING GRAVEL BRANCH
            RD.

&&

JO
Special weather statement, Sep 1, 6:48 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Wakefield VA
648 PM EDT Wed Sep 1 2021

MDZ021>024-012330-
Dorchester MD-Wicomico MD-Somerset MD-Inland Worcester MD-
648 PM EDT Wed Sep 1 2021

...Strong thunderstorms will impact portions of Somerset, Wicomico,
northwestern Worcester and northeastern Dorchester Counties through
730 PM EDT...

At 647 PM EDT, strong thunderstorms were located along a line
extending from near Vienna to 6 miles southwest of Hebron to 6 miles
northwest of Marion Station. Movement was northeast at 45 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Salisbury, Fruitland, Princess Anne, University Of Maryland Eastern
Shore, Salisbury University, Delmar, Hebron, Sharptown, Vienna,
Westover, Parsonsburg, West Pocomoke, Pittsville, Willards, Mardela
Springs, Galestown, Brookview, Eldorado, Whitehaven and Trinity.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

A Tornado Watch remains in effect until 700 PM EDT for southeastern
Maryland.

&&

LAT...LON 3846 7569 3845 7533 3824 7535 3797 7589
      3801 7588 3808 7578 3806 7581 3806 7587
      3810 7587 3814 7579 3814 7586 3821 7585
      3822 7582 3825 7584 3826 7581 3826 7584
      3833 7583 3856 7594 3865 7572
TIME...MOT...LOC 2247Z 236DEG 40KT 3853 7586 3836 7578 3807 7583

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH

MRD

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 2:40 PM EDTSevere Thunderstorm Warning Considerable damage threatAKQDorchester, Somerset, Wicomico50 min
Sep 1, 3:03 PM EDTTornado WarningAKQSomerset, Wicomico27 min
Sep 1, 3:56 PM EDTSevere Thunderstorm WarningAKQDorchester, Somerset, Wicomico49 min
Sep 1, 4:07 PM EDTBeach Hazards StatementAKQWorcester28 hr
Sep 1, 4:07 PM EDTCoastal Flood WarningAKQDorchester, Somerset, Wicomico12 hr
Sep 1, 4:09 PM EDTTornado WarningAKQDorchester36 min
Sep 1, 4:25 PM EDTTornado WarningAKQDorchester35 min
Sep 1, 4:58 PM EDTTornado Warning Tornado observedAKQDorchester32 min
Sep 1, 5:04 PM EDTSevere Thunderstorm WarningAKQDorchester, Wicomico41 min
Sep 1, 6:48 PM EDTSpecial Weather StatementAKQSomerset, Wicomico42 min
Sep 1, 7:29 PM EDTSevere Thunderstorm WarningAKQSomerset, Wicomico, Worcester46 min

Nearby

Severe Thunderstorm Warnings in Maryland, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.